Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/10658
Full metadata record
DC FieldValueLanguage
dc.contributor.authorLEINDERS, Dirk-
dc.contributor.authorVAN DEN BUSSCHE, Jan-
dc.date.accessioned2010-03-04T10:06:20Z-
dc.date.available2010-03-04T10:06:20Z-
dc.date.issued2009-
dc.identifier.citationRAIRO-THEORETICAL INFORMATICS AND APPLICATIONS, 43(2). p. 179-187-
dc.identifier.issn0988-3754-
dc.identifier.urihttp://hdl.handle.net/1942/10658-
dc.description.abstractCodd defined the relational algebra [E.F. Codd, Communications of the ACM 13 (1970) 377–387; E.F. Codd, Relational completeness of data base sublanguages, in Data Base Systems, R. Rustin, Ed., Prentice-Hall (1972) 65–98] as the algebra with operations projection, join, restriction, union and difference. His projection operator can drop, permute and repeat columns of a relation. This permuting and repeating of columns does not really add expressive power to the relational algebra. Indeed, using the join operation, one can rewrite any relational algebra expression into an equivalent expression where no projection operator permutes or repeats columns. The fragment of the relational algebra known as the semijoin algebra, however, lacks a full join operation. Nevertheless, we show that any semijoin algebra expression can still be simulated in a natural way by a set of expressions where no projection operator permutes or repeats columns.-
dc.language.isoen-
dc.publisherEDP Sciences-
dc.subject.otherDatabase, relational algebra, semijoin algebra, projection-
dc.titleRepetitions and permutations of columns in the semijoin algebra-
dc.typeJournal Contribution-
dc.identifier.epage187-
dc.identifier.issue2-
dc.identifier.spage179-
dc.identifier.volume43-
local.bibliographicCitation.jcatA1-
dc.description.notesHasselt University and Transnational University of Limburg Agoralaan, gebouw D, 3590 Diepenbeek Belgium; dirk.leinders@uhasselt.be-
local.type.refereedRefereed-
local.type.specifiedArticle-
dc.bibliographicCitation.oldjcatA1-
dc.identifier.doi10.1051/ita:2008023-
dc.identifier.isi000264879300001-
item.contributorVAN DEN BUSSCHE, Jan-
item.contributorLEINDERS, Dirk-
item.accessRightsClosed Access-
item.fullcitationLEINDERS, Dirk & VAN DEN BUSSCHE, Jan (2009) Repetitions and permutations of columns in the semijoin algebra. In: RAIRO-THEORETICAL INFORMATICS AND APPLICATIONS, 43(2). p. 179-187.-
item.fulltextNo Fulltext-
item.validationecoom 2010-
crisitem.journal.issn0988-3754-
crisitem.journal.eissn1290-385X-
Appears in Collections:Research publications
Show simple item record

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.